All Journal Entries Journals
Previous | Next

Thomas Recipe

Dec 05, 2009 - 3 comments
Tags:

Thomas Recipe



Since some have asked, I give you:

****
The Thomas Recipe - For Opiate Withdrawal

--------------------------------------------------------------------------------

I found this reading the board, but decided to post it again for those who haven't found it and for all us "newbies". Peace and good luck to all of those here stuggling with addicition.


"PLEASE NOTE: I am not a doctor, simply a long-time Rx opiate junkie who has had many opportunities to develop a way to detox. This is a recipe for at-home self-detox from opiates based on my experience as well as that of many other addicts. It is not intended as professional medical advice. It is always wise to make sure none of the recipe ingredients or procedures conflict with medications you may be taking. Likewise, if you have any medical condition, disease, allergy or any other health issue, consult your doctor before using the recipe. Thanks, Thomas

THOMAS RECIPE

If you can't take time off to detox, I recommend you follow a taper regimen using your drug of choice or suitable alternate -- the slower the taper, the better.

For the Recipe, You'll need:

1. Valium (or another benzodiazepine such as Klonopin, Librium, Ativan or Xanax). Of these, Valium and Klonopin are best suited for tapering since they come in tablet form. Librium is also an excellent detox benzo, but comes in capsules, making it hard to taper the dose. Ativan or Xanax should only be used if you can't get one of the others.

2. Imodium (over the counter, any drug or grocery store).
3. L-Tyrosine (500 mg caps) from the health food store.

4. Strong wide-spectrum mineral supplement with at least 100% RDA of Zinc, Phosphorus, Copper, Magnesium and Potassium (you may not find the potassium in the same supplement).

5. Vitamin B6 caps.

6. Access to hot baths or a Jacuzzi (or hot showers if that's all that's available).

How to use the recipe:

Start the vitamin/mineral supplement right away (or the first day you can keep it down), preferably with food. Potassium early in the detox is important to help relieve RLS (Restless Leg Syndrome). Bananas are a good source of potassium if you can't find a supplement for it.

Begin your detox with regular doses of Valium (or alternate benzo). Start with a dose high enough to produce sleep. Before you use any benzo, make sure you're aware of how often it can be safely taken. Different benzos have different dosing schedules. Taper your Valium dosage down after each day. The goal is to get through day 4, after which the worst WD symptoms will subside. You shouldn't need the Valium after day 4 or 5.

During detox, hit the hot bath or Jacuzzi as often as you need to for muscle aches. Don't underestimate the effectiveness of hot soaks. Spend the entire time, if necessary, in a hot bath. This simple method will alleviate what is for many the worst opiate WD symptom.

Use the Imodium aggressively to stop the runs. Take as much as you need, as often as you need it. Don't take it, however, if you don't need it.

At the end of the fourth day, you should be waking up from the Valium and experiencing the beginnings of the opiate WD malaise. Upon rising (empty stomach), take the L-Tyrosine. Try 2000 mgs, and scale up or down, depending on how you feel. You can take up to 4,000 mgs. Take the L-Tyrosine with B6 to help absorption. Wait about one hour before eating breakfast. The L-Tyrosine will give you a surge of physical and mental energy that will help counteract the malaise. You may continue to take it each morning for as long as it helps. If you find it gives you the "coffee jitters," consider lowering the dosage or discontinuing it altogether. Occasionally, L-Tyrosine can cause the runs. Unlike the runs from opiate WD, however, this effect of L-Tyrosine is mild and normally does not return after the first hour. Lowering the dosage may help.

Continue to take the vitamin/mineral supplement with breakfast.

As soon as you can force yourself to, get some mild exercise such as walking, cycling, swimming, etc. This will be hard at first, but will make you feel considerably better.

Thomas"  

*****

Fred's notes,  

1.  I didn't use, nor would I endorse the benzodiazepines (prescription drugs) that Thomas suggests.   They seem to be more addictive and far harder to come off than tramadol for anyone who stays on them for very long at all.   I'm filing under "cure is worse than disease" on this one.

2.  Gabapentin (prescription drug) may halep with the restless leg syndrome (RLS).   They worked for me, though they may make you sleepy.   When a doctor of mine once suggested I reduce my intake of tramadol, she prescribed gabapentin.   I pretty much blew it off - I wasn't wanting to reduce my tramadol intake at the time.   Months later after I began cold turkey withdrawal from the drug, I was desperate for anything to reduce my RLS and I tried some of the gabapentin.   BINGO, they worked for me.   Suggest you talk to your M.D. concerning these if you have a bad case of RLS during acute withdrawal.

3.  Hylands Restful Legs (available OTC) - take lots of these suckers for RLS.  As an alternative, drink tonic water WITH QUININE.  (QUININE is the active ingredient in Hylands Restful Legs.

4.  I suggest using epsom salts in hot bathes.   (I took 6 bathes one night and wasted nearly towell in the house.  )

5.   I took Tylenol P.M.s and also prescription 100 mg. trazadone to help with the insomnia.  Honestly, I am not sure that anything much works in those early days of "laying in bed, kicking at the sheet nights".   One night I took more Tylenol P.M. then was prescribed and I felt more sleepy but I still couldn't fall asleep.

The good news is that acute withdrawal won't last more than 4-5 days.  Promise.

Comments
Post a Comment
1114714_tn?1264967878
by Jaynes, Dec 05, 2009
I wish I'd known some of this when I did my numerous 'cold turkeys' - I would have coped much better!

Avatar_m_tn
by FinallyFred, Dec 05, 2009
Well, how are you doing now Jaynes?

Avatar_m_tn
by stufuller, Dec 26, 2009
How does this all relate to methadone?

I've been cutting my dose every week but it just keeps getting worse.

Anyone?

Thanks,

S


Post a Comment